Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 613, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 10, 2011, 7:12 PM CDT for Clarke County, Lauderdale County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2011, 7:12 PM CDT (00:12 UTC)
- Expired
- Aug 10, 2011, 7:48 PM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clarke County, MS, Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 140 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1922 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1813 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
806
WUUS54 KJAN 110012
SVRJAN
MSC023-075-110100-
/O.NEW.KJAN.SV.W.0613.110811T0012Z-110811T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
712 PM CDT WED AUG 10 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHEASTERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 800 PM CDT
* AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ALAMUCHA MOVING SOUTHEAST
AT 15 MPH. CONTINUOUS CLOUD TO GROUND LIGHTNING WAS ALSO OCCURRING
WITH THIS STORM.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCREASE...MIDDLETON...SNELL AND SYKES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3209 8844 3207 8861 3234 8864 3243 8845
3237 8840
TIME...MOT...LOC 0012Z 331DEG 15KT 3230 8849
$$
CME3 follow-up statements
628 WWUS54 KJAN 110030 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 730 PM CDT WED AUG 10 2011 MSC023-075-110100- /O.CON.KJAN.SV.W.0613.000000T0000Z-110811T0100Z/ LAUDERDALE MS-CLARKE MS- 730 PM CDT WED AUG 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHEASTERN CLARKE AND SOUTHEASTERN LAUDERDALE COUNTIES... AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SNELL MOVING SOUTH AT 20 MPH. CONTINUOUS CLOUD TO GROUND LIGHTNING WAS ALSO OCCURRING WITH THIS STORM. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDDLETON AND SYKES PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3225 8863 3237 8840 3209 8844 3207 8861 TIME...MOT...LOC 0030Z 359DEG 17KT 3220 8853 $$ CME
392 WWUS54 KJAN 110039 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 739 PM CDT WED AUG 10 2011 MSC075-110049- /O.CAN.KJAN.SV.W.0613.000000T0000Z-110811T0100Z/ LAUDERDALE MS- 739 PM CDT WED AUG 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAUDERDALE COUNTY IS CANCELLED... LAT...LON 3220 8862 3222 8843 3209 8844 3207 8861 TIME...MOT...LOC 0039Z 359DEG 17KT 3216 8853 $$ MSC023-110100- /O.CON.KJAN.SV.W.0613.000000T0000Z-110811T0100Z/ CLARKE MS- 739 PM CDT WED AUG 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHEASTERN CLARKE COUNTY... AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SNELL MOVING SOUTH AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SYKES PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3220 8862 3222 8843 3209 8844 3207 8861 TIME...MOT...LOC 0039Z 359DEG 17KT 3216 8853 $$ CME
657 WWUS54 KJAN 110048 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 748 PM CDT WED AUG 10 2011 MSC023-110058- /O.CAN.KJAN.SV.W.0613.000000T0000Z-110811T0100Z/ CLARKE MS- 748 PM CDT WED AUG 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARKE COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LIMITS. LAT...LON 3220 8862 3222 8843 3209 8844 3207 8861 TIME...MOT...LOC 0048Z 359DEG 17KT 3212 8853 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:45 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 10, 3:45 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT WED AUG 10 2011
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...THE WEAKENING OUTFLOW
BOUNDARY FROM AN EARLY MORNING MCS HAS CLEARED OUR EASTERN ZONES
NORTH OF INTERSTATE 20 AND WAS MOVING SOUTH NEAR HIGHWAY 84. THIS
BOUNDARY WAS HELPING SET OFF ISOLATED SHOWERS AND THUNDERSTORMS A
LITTLE FARTHER SOUTH THAN EXPECTED. ISOLATED CONVECTION CAN BE
EXPECTED ACROSS THE WHOLE CWA THROUGH EARLY EVENING. A FEW OF THE
STORMS MAY BECOME STRONG TO SEVERE WITH WIND GUSTS TO 60 MPH
POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND LOCALLY HEAVY
DOWNPOURS. THIS ACTIVITY WILL DISSIPATE THIS EVENING WITH THE LOSS
OF DAYTIME HEATING BUT MODELS HINT THAT ANOTHER COMPLEX OF STORMS
MAY FORM OVERNIGHT TO OUR NW AND MOVE INTO OUR NORTHERN ZONES BEFORE
MORNING. THE LARGE MID LEVEL RIDGE WILL REMAIN DOMINANT THROUGH
FRIDAY NIGHT RESULTING IN A WEST TO NORTHWEST FLOW ACROSS OUR REGION
AND A FEW DISTURBANCES CAPABLE OF GENERATING CONVECTION THROUGH EACH
NIGHT. BOTH THE GFS AND NAM HAVE COME IN WITH LOWER TEMPERATURES
THURSDAY IN THE NORTH WITH HIGHER POPS IN ANTICIPATION OF THE
CONVECTION. HAVE GONE CLOSER TO THE GFS WITH TEMPERATURES AND POPS
AS THE NAM APPEARED TOO COOL BUT...TEMPERATURES WILL DEPEND ON
AMOUNT AND TIMING OF CONVECTION EACH DAY. FOR NOW...TEMPERATURES AND
HUMIDITY WERE STILL MEETING HEAT ADVISORY CRITERIA IN THE WEST. WL
KEEP THE CURRENT ADVISORY IN THE WEST THAT RUNS THROUGH THURSDAY
NIGHT BUT NOT EXTEND THE TIME INTO FRIDAY. OUR PW WILL REMAIN AROUND
TWO INCHES WITH SURFACE DEW POINTS IN THE LOW TO MID 70S. FOR FRIDAY
MODELS HAVE COME IN WITH LOWER POPS AND HIGHER TEMPERATURES AND WITH
LITTLE CHANGE IN OVERALL WX PATTERN. MOST OF THE CONVECTION IS
EXPECTED TO BE DIURNALLY DRIVEN WITH HIGHEST POPS FROM NORTHWEST TO
SOUTHEAST BUT A SUBTLE SHORTWAVE TIMED JUST RIGHT COULD RESULT IN
MORE CONVECTION AND IN OTHER AREAS. HAVE GONE ABOVE GUIDANCE FOR
POPS FRIDAY ANTICIPATING SCATTERED COVERAGE ACROSS ALL EXCEPT
SOUTHWEST CORNER. HEAT INDEX VALUES LOOK TO REACH OR EXCEED 105
AGAIN AND A HEAT ADVISORY FOR A PORTION OF THE AREA WILL LIKELY BE
NEEDED. /22/
.LONG TERM...SATURDAY THROUGH WEDNESDAY...BETTER FORCING IS
ADVERTISED FOR THE WEEKEND WHEN THE SRN PORTION OF A LONG WAVE
TROUGH TRACKS INTO THE AREA. MODEL SOLUTIONS DIFFER ON TIMING OF THE
BETTER PARAMETERS...THE GFS SHOWING THE ASSOCIATED 850 MB TROUGH
PIVOTING IN SUNDAY/SUNDAY NIGHT WHILE THE FASTER EURO PUSHES THE
TROUGH IN SATURDAY/SATURDAY NIGHT. BOTH HAVE THE SURFACE BOUNDARY
MOVING THROUGH MUCH OF THE AREA SUNDAY...FOLLOWED BY A MUCH DRIER
AIR MASS. CURRENTLY THE GFS SOLUTION LOOKS MORE REASONABLE AND WILL
BE FOLLOWED FOR NOW.
SURFACE DEWPOINTS WILL BE IN THE 60S ACROSS MOST OF THE AREA BY
SUNRISE MONDAY. SURFACE RIDGING CONTINUES MONDAY NIGHT INTO TUESDAY
WITH WEAK SURFACE TROUGHING POSSIBLY DEVELOPING FROM THE SE LATE
TUESDAY AFTERNOON. CONDITIONS WILL BE NOTICEABLY LESS HUMID BEHIND
THE SURFACE TROUGH AND TEMPERATURES WILL BE COOLER ACROSS THE AREA.
/03/
&&
.AVIATION...VFR CONDITIONS PREVAIL STILL THIS AFTERNOON. SECONDARY
OUTFLOW BOUNDARY SURGING TO JUST NW OF THE NATCHEZ TRACE...AND THEN
EXTENDING BACK WNW INTO SOUTHERN AR...SEEMS TO BE THE PRIMARY FOCUS
FOR CONVECTION THIS AFTERNOON. WET MICROBURST CHECKLIST IN LIKELY
CATEGORY AND HIGH LEVELS OF DCAPE WOULD IMPLY STRONG WINDS WITH ANY
CONVECTION THIS AFTERNOON AND THIS WILL NEED TO BE MONITORED AS
WELL. CARRYING VCTS AHEAD OF BOUNDARY AT KMEI/KJAN/KGTR THIS
EVENING...AND WILL HAVE TO MONITOR TO GO CATEGORICAL IF CONVECTION
LOOKS MORE LIKELY AT ANY PARTICULAR SITE. EXPECT DECREASING
CONVECTIVE COVERAGE THIS EVENING...BUT LATEST 12Z MODELS INDICATE
THAT FOCUS FOR NEW MCS ACTIVITY A BIT FARTHER S THAN EARLIER RUNS
HAD SUGGESTED. LATER TAFS WILL HAVE TO LOOK AT THE POSSIBILITY OF
INCLUDING MORE CONVECTION OVERNIGHT. FOR NOW GENERALLY HAVE VFR
CONDITIONS FORECAST OVERNIGHT. /AEG/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 96 75 97 / 22 23 15 30
MERIDIAN 73 96 72 97 / 20 30 16 32
VICKSBURG 75 96 74 96 / 17 19 11 28
HATTIESBURG 75 98 76 99 / 17 28 13 29
NATCHEZ 75 96 74 95 / 11 18 8 22
GREENVILLE 75 93 75 97 / 37 37 19 32
GREENWOOD 75 93 73 97 / 40 40 22 33
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR MSZ018-034-035-040>043-
047>049-053>056-059>066-072>074.
LA...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR ARZ074-075.
&&
22/03/AEGHazardous weather outlook, Aug 10, 3:00 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT WED AUG 10 2011 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>058-112145- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- 300 PM CDT WED AUG 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THURSDAY EVENING NORTH OF A LINE FROM DELHI LOUISIANA...TO HAZLEHURST...TO QUITMAN. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...PARTICULARLY NORTH OF INTERSTATE 20. THE MAIN RISK WITH ANY SEVERE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH...BUT STORMS WILL ALSO BE CAPABLE OF PRODUCING A TREMENDOUS AMOUNT OF CLOUD TO GROUND LIGHTNING STRIKES. THE INITIAL RISK OF SEVERE STORMS WILL COME LATE THIS AFTERNOON AND EVENING AND ESPECIALLY BE FOCUED IN AREAS ALONG AND SOUTH OF A LINE FROM BELLEFONTAINE...TO BELZONI...TO FOUNTAIN HILL ARKANSAS...WHERE A BOUNDARY FROM OVERNIGHT CONVECTION WILL FOCUS STORM DEVELOPMENT. ADDITIONAL IMPULSES MOVING SOUTHEAST THROUGH THE AREA WILL BRING THE RISK FOR ADDITIONAL DEVELOPMENT OF STRONG TO POSSIBLY SEVERE STORMS...ALONG WITH LOCALLY HEAVY RAINFALL...OVERNIGHT AND INTO THURSDAY. IN ADDITION...HOT AND HUMID CONDITIONS WILL CONTINUE IN MOST AREAS TODAY WITH AFTERNOON HEAT INDEX VALUES EXPECTED TO PEAK OVER 100 DEGREES. AN OFFICIAL HEAT ADVISORY IS IN EFFECT FOR LOCATIONS GENERALLY ALONG AND WEST OF THE HIGHWAY 49 CORRIDOR THROUGH THURSDAY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONGER FRONTAL SYSTEM WILL DIVE INTO THE REGION FROM THE NORTH SATURDAY NIGHT AND SUNDAY...HELPING TO SET OFF ADDITIONAL THUNDERSTORMS. ADEQUATE INSTABILITY SHOULD BE AVAILABLE FOR A FEW STRONG OR SEVERE STORMS AS THIS SYSTEM SETTLES NEAR THE GULF COAST. OTHERWISE...HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SATURDAY BEFORE A FRONT FINALLY COMES THROUGH AND PROVIDES WIDESPREAD RELIEF. DAYTIME HEAT INDEX VALUES WILL REACH OR EXCEED 105 DEGREES AT TIMES AND HEAT ADVISORIES MAY NEEDED FOR SOME PORTIONS OF THE AREA THROUGH THE END OF THE WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED AT TIMES LATER TODAY THROUGH THURSDAY EVENING. LAZ023>026-MSZ059>066-072>074-112145- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 300 PM CDT WED AUG 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG STORMS WILL BE POSSIBLE THIS EVENING...WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING THE PRIMARY RISKS. THE RISK FOR STORMS SHOULD DIMINISH WITH SUNSET. HOT AND HUMID CONDITIONS WILL CONTINUE IN MOST AREAS TODAY WITH AFTERNOON HEAT INDEX VALUES EXPECTED TO PEAK OVER 100 DEGREES. AN OFFICIAL HEAT ADVISORY IS IN EFFECT FOR LOCATIONS GENERALLY ALONG AND WEST OF THE HIGHWAY 49 CORRIDOR THROUGH THURSDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONGER FRONTAL SYSTEM WILL DIVE INTO THE REGION FROM THE NORTH SATURDAY NIGHT AND SUNDAY...HELPING TO SET OFF ADDITIONAL THUNDERSTORMS. ADEQUATE INSTABILITY SHOULD BE AVAILABLE FOR A FEW STRONG OR SEVERE STORMS AS THIS SYSTEM SETTLES NEAR THE GULF COAST. OTHERWISE...HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SATURDAY BEFORE A FRONT FINALLY COMES THROUGH AND PROVIDES WIDESPREAD RELIEF. DAYTIME HEAT INDEX VALUES WILL REACH OR EXCEED 105 DEGREES AT TIMES AND HEAT ADVISORIES MAY NEEDED FOR SOME PORTIONS OF THE AREA THROUGH THE END OF THE WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 08
In the hours before
Local storm report, Aug 10, 6:12 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG BIGBEE VALLEY 33.25N 88.35W
08/10/2011 NOXUBEE MS PUBLIC
A COUPLE TREES WERE BLOWN DOWN.
&&
CMESpecial weather statement, Aug 10, 6:13 PM CDT, 59 minutes before
MSZ049-055-056-110000- SMITH MS-SIMPSON MS-RANKIN MS- 613 PM CDT WED AUG 10 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 613 PM CDT WED AUG 10 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER WHITE OAK AT 613 PM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THIS STORM. PEOPLE IN EXTREME SOUTHEASTERN RANKIN...NORTHEASTERN SIMPSON AND SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3202 8940 3186 8962 3202 8982 3214 8964 TIME...MOT...LOC 2313Z 310DEG 12KT 3205 8966
Special weather statement, Aug 10, 6:19 PM CDT, 53 minutes before
MSZ049-055-056-102350- SMITH MS-SIMPSON MS-RANKIN MS- 619 PM CDT WED AUG 10 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 619 PM CDT WED AUG 10 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF CATO AT 619 PM CDT...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHEASTERN RANKIN...NORTHEASTERN SIMPSON AND WEST CENTRAL SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3204 8956 3195 8979 3206 8994 3215 8981 TIME...MOT...LOC 2319Z 312DEG 8KT 3206 8979 CME
Special weather statement, Aug 10, 6:28 PM CDT, 44 minutes before
MSZ046-052-110000-
LAUDERDALE MS-KEMPER MS-
628 PM CDT WED AUG 10 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CDT WED AUG 10 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES NORTHEAST OF TAMOLA AT 629 PM CDT...MOVING SOUTHEAST
AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHEASTERN KEMPER AND NORTHEASTERN LAUDERDALE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3245 8839 3241 8840 3242 8855 3254 8869
3274 8844 3270 8837
TIME...MOT...LOC 2329Z 304DEG 12KT 3261 8841
CMELocal storm report, Aug 10, 6:51 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
651 PM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG WEST POINT 33.61N 88.64W
08/10/2011 CLAY MS EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN ALONG WITH A CABLE LINE.
0430 PM TSTM WND GST 3 NW BENT OAK 33.46N 88.58W
08/10/2011 M58.00 MPH LOWNDES MS AWOS
KGTR AWOS REPORTS 50 KT WIND GUST. UNCONFIRMED 73 MPH
GUST ALSO REPORTED AT THE AIRPORT VIA LOWNDES EMA.
0445 PM TSTM WND DMG COLUMBUS 33.51N 88.40W
08/10/2011 LOWNDES MS EMERGENCY MNGR
3 TREES WERE BLOWN DOWN.
0445 PM HAIL COLUMBUS 33.51N 88.40W
08/10/2011 E0.75 INCH LOWNDES MS EMERGENCY MNGR
0445 PM LIGHTNING COLUMBUS 33.51N 88.40W
08/10/2011 LOWNDES MS EMERGENCY MNGR
ONE HOUSE ON FIRE DUE TO LIGHTING AND 2 APARTMENT
COMPLEXES STRUCK WITH THE FD IN ROUTE.
0505 PM TSTM WND DMG 4 E ELLISVILLE 31.60N 89.14W
08/10/2011 JONES MS EMERGENCY MNGR
7 TREES BLOWN DOWN AROUND THE PECAN GROVE COMMUNITY.
0505 PM TSTM WND DMG BIGBEE VALLEY 33.25N 88.35W
08/10/2011 NOXUBEE MS PUBLIC
A COUPLE TREES WERE BLOWN DOWN.
&&
CMESpecial weather statement, Aug 10, 6:58 PM CDT, 14 minutes before
MSZ052-110030-
LAUDERDALE MS-
658 PM CDT WED AUG 10 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
658 PM CDT WED AUG 10 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER TOOMSUBA AT 658 PM CDT...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN EAST CENTRAL LAUDERDALE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3245 8840 3239 8840 3226 8842 3226 8843
3242 8864 3254 8848 3246 8839
TIME...MOT...LOC 2358Z 316DEG 13KT 3241 8849
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:11 PM CDT | Special Weather Statement | JAN | Hinds | 24 min |
| Aug 10, 8:20 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 19 min |
| Aug 11, 3:44 AM CDT | Special Weather Statement | JAN | Bolivar | 31 min |
| Aug 11, 4:13 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower | 47 min |
| Aug 11, 4:55 AM CDT | Flash Flood Warning | JAN | Bolivar, Leflore, Sunflower | 2 hr |
| Aug 11, 5:02 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Leflore, Sunflower, Washington | 28 min |
| Aug 11, 5:56 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Leflore, Montgomery and 2 more | 49 min |
| Aug 11, 6:21 AM CDT | Special Weather Statement | JAN | Attala | 29 min |
| Aug 11, 6:30 AM CDT | Special Weather Statement | JAN | Humphreys, Sharkey | 30 min |
| Aug 11, 6:47 AM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 43 min |
| Aug 11, 7:42 AM CDT | Special Weather Statement | JAN | Lowndes | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.